Alert archive / California / Fire Weather Watches in 2021

Fire Weather Watch 3, NWS San Diego, CA

November 22, 20214 counties in California

NWS San Diego, CA issued this fire weather watch at Nov 22, 2021, 1:12 PM PST for 4 counties in California. It took effect at Nov 24, 2021, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 22, 2021, 1:12 PM PST (21:12 UTC)
In effect from
Nov 24, 2021, 10:00 AM PST
Expired
Nov 23, 2021, 9:29 AM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2021-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2021-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4123 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WWUS86 KSGX 222112
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
112 PM PST Mon Nov 22 2021

CAZ248-255>257-265-554-230615-
/O.NEW.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas-
112 PM PST Mon Nov 22 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR 
PORTIONS OF THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY 
MOUNTAINS, SANTA ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE 
COUNTY, AND THE SAN GORGONIO PASS...

The National Weather Service in San Diego has issued a Fire
Weather Watch...which is in effect from Wednesday morning through
late Friday afternoon. 

* LOCATION...Portions of the Inland Empire, the San Bernardino
  coastal slopes and foothills, the Riverside County coastal
  slopes and foothills, the Santa Ana Mountains, and inland Orange
  County.

* WIND...Areas of northeast to east winds 20 to 30 mph with gusts
  40 to 50 mph. Isolated gusts to 60 mph below the Cajon and San 
  Gorgonio Passes, and in the favored canyons of the Santa Ana 
  Mountains.

* HUMIDITY...Humidity will fall to 10 to 15% Wednesday. Lowest 
  humidity will fall to 5 to 10% Thursday and Friday afternoons. 

* TIMING...Gusty winds expected Wednesday morning through late
  Friday afternoon. Winds will be strongest Wednesday afternoon 
  through Thursday morning. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ250-258-230615-
/O.NEW.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
112 PM PST Mon Nov 22 2021

...FIRE WEATHER WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR
PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND EASTERN VALLEYS...

The National Weather Service in San Diego has issued a Fire
Weather Watch...which is in effect from early Thursday morning through
late Friday afternoon. 

* LOCATION...Portions of the San Diego County mountains and
  eastern valleys. 

* WIND...Areas of east winds 20 to 30 mph with gusts 40 to 45 mph.
  Isolated gusts to 50 mph in wind favored locations. 

* HUMIDITY...Lowest humidity will be 10 to 15% Thursday and Friday
  afternoons. 

* TIMING...Gusty winds expected Thursday morning through late
  Friday afternoon. Strongest winds will occur Thursday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CO
3 follow-up statements
728 
WWUS86 KSGX 230534
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
934 PM PST Mon Nov 22 2021

CAZ248-255>257-265-554-231400-
/O.CON.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas-
934 PM PST Mon Nov 22 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY
FOR PORTIONS OF THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY 
MOUNTAINS, SANTA ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE 
COUNTY, AND THE SAN GORGONIO PASS...

* LOCATION...Portions of the Inland Empire, the San Bernardino 
  coastal slopes and foothills, the Riverside County coastal 
  slopes and foothills, the Santa Ana Mountains, and inland 
  Orange County. 

* WIND...Areas of northeast to east winds 20 to 30 mph with 
  gusts 40 to 50 mph. Isolated gusts to 60 mph below the Cajon 
  and San Gorgonio Passes, and in the favored canyons of the 
  Santa Ana Mountains.

* HUMIDITY...Humidity will fall to 10 to 15% Wednesday. Lowest 
  humidity will fall to 5 to 10% Thursday and Friday afternoons.

* TIMING...Gusty winds expected Wednesday morning through late 
  Friday afternoon. Winds will be strongest Wednesday afternoon 
  through Thursday morning.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ250-258-231400-
/O.CON.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
934 PM PST Mon Nov 22 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY
FOR PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND EASTERN
VALLEYS...

* LOCATION...Portions of the San Diego County mountains and 
  eastern valleys. 

* WIND...Areas of east winds 20 to 30 mph with gusts 40 to 45 
  mph. Isolated gusts to 50 mph in wind favored locations. 

* HUMIDITY...Lowest humidity will be 10 to 15% Thursday and
  Friday afternoons. 

* TIMING...Gusty winds expected Thursday morning through late 
  Friday afternoon. Strongest winds will occur Thursday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
278 
WWUS86 KSGX 231135
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
335 AM PST Tue Nov 23 2021

CAZ248-255>257-265-554-232315-
/O.CON.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas-
335 AM PST Tue Nov 23 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY
FOR PORTIONS OF THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY 
MOUNTAINS, SANTA ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE 
COUNTY, AND THE SAN GORGONIO PASS...

* LOCATION...Portions of the Inland Empire, the San Bernardino 
  coastal slopes and foothills, the Riverside County coastal 
  slopes and foothills, the Santa Ana Mountains, and inland 
  Orange County. 

* WIND...Areas of northeast to east winds 20 to 30 mph with 
  gusts 40 to 50 mph. Isolated gusts to 60 mph below the Cajon 
  and San Gorgonio Passes, and in the favored canyons of the 
  Santa Ana Mountains.

* HUMIDITY...Lowest daytime humidity will fall to around 10
  percent on Wednesday and around 5 percent on Thursday, then
  recover slightly to 5 to 10 percent on Friday. Recovery at night
  will be poor.

* TIMING...Gusty winds expected Wednesday morning through late 
  Friday afternoon. Winds will be strongest Wednesday afternoon 
  through Thursday morning.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ250-258-232315-
/O.CON.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
335 AM PST Tue Nov 23 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY
FOR PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND EASTERN
VALLEYS....

* LOCATION...Portions of the San Diego County mountains and 
  eastern valleys. 

* WIND...Areas of east winds 20 to 30 mph with gusts 40 to 45 
  mph. Isolated gusts to 50 mph in wind favored locations.

* HUMIDITY...Lowest daytime humidity will fall to 5 to 10 percent
  on Thursday, then recover slight to around 10 percent on Friday.
  Recovery at night will be poor.

* TIMING...Gusty winds expected Thursday morning through late 
  Friday afternoon. Strongest winds will occur Thursday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

17
833 
WWUS86 KSGX 231729
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
929 AM PST Tue Nov 23 2021

CAZ248-255>257-265-554-232115-
/O.UPG.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/
/O.NEW.KSGX.FW.W.0004.211124T1800Z-211127T0200Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas-
929 AM PST Tue Nov 23 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 6 PM PST 
FRIDAY FOR STRONG, GUSTY WINDS AND LOW HUMIDITY IN PORTIONS OF OF
THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY MOUNTAINS, SANTA 
ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE COUNTY, AND THE 
SAN GORGONIO PASS...

The National Weather Service in San Diego has issued a Red Flag
Warning...which is in effect from 10 AM Wednesday to 6 PM PST
Friday. The Fire Weather Watch is no longer in effect. 

* WIND...Areas of northeast to east winds 20 to 30 mph with 
  gusts 40 to 50 mph. Isolated gusts to 60 mph below the Cajon 
  and San Gorgonio Passes, and in the favored canyons of the 
  Santa Ana Mountains. 

* HUMIDITY...Lowest daytime humidity will fall to around 10 
  percent on Wednesday and around 5 percent on Thursday, then 
  recover slightly to 5 to 10 percent on Friday. Recovery at 
  night will be poor. 

* TIMING...Gusty winds expected Wednesday morning through late 
  Friday afternoon. Winds will be strongest Wednesday afternoon 
  through Thursday morning.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ250-258-232115-
/O.UPG.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/
/O.NEW.KSGX.FW.W.0004.211125T1200Z-211127T0200Z/
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
929 AM PST Tue Nov 23 2021

...RED FLAG WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 PM PST 
FRIDAY FOR STRONG, GUSTY WINDS AND LOW HUMIDITY IN PORTIONS OF THE
SAN DIEGO COUNTY MOUNTAINS AND EASTERN VALLEYS...

The National Weather Service in San Diego has issued a Red Flag
Warning...which is in effect from 4 AM Thursday to 6 PM PST
Friday. The Fire Weather Watch is no longer in effect. 

* WIND...Areas of east winds 20 to 30 mph with gusts 40 to 50 mph.
  Isolated gusts to 60 mph in wind favored locations. 

* HUMIDITY...Lowest daytime humidity will fall to 5 to 10 
  percent on Thursday, then recover slight to around 10 percent 
  on Friday. Recovery at night will be poor. 

* TIMING...Gusty winds expected Thursday morning through late 
  Friday afternoon. Strongest winds will occur Thursday.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CO

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this fire weather watch went out at Nov 22, 9:24 AM PST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 22, 9:24 AM PST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
924 AM PST Mon Nov 22 2021

.SYNOPSIS...
Warm and dry conditions will continue today. A passing weak low
pressure system will bring widespread cooling Tuesday west of the
mountains. Wednesday will be a little warmer west of the mountains,
and cooler in the deserts. Coastal fog could appear early Tuesday
with a higher chance of fog late Tuesday into early Wednesday.
Another round of Santa Ana winds are expected Wednesday through
Friday, bringing rounds of gusty northeast to east winds and hot,
dry conditions.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Key Points:
*Cooler conditions expected tomorrow, with a small chance of light
rain in the mountains.
*Hot, dry conditions with gusty winds creating critical fire
 weather conditions Wed-Fri.

Areas of gusty northeast to east winds will continue through late
morning along the foothills and below passes. Most of the peak
gusts today have been 30 to 40 mph, with a few windier spots
hitting 45-50 mph. The pressure gradient from San Diego to
Tonopah, NV remains offshore this morning. Above average
temperatures and dry conditions will continue today. A weak low
pressure system to the southwest will bring high clouds later
today through most of Tuesday. There is a chance marine layer low
clouds and fog make a return late tonight into early Tuesday
morning, but local HiRes models and HREF ensemble guidance keep
chances low. Low clouds and fog look more likely to return Tuesday
night into early Wednesday.

The increase in high cloud coverage tonight into Tuesday could
produce some light showers Tuesday morning across the mountains.
Best chances of any light accumulation would be in the San Diego
County mountains. The increase in high cloud coverage will result in
some cooling west of the mountains. Highs on Tuesday are expected to
be 5 to 10 degrees cooler than today west of the mountains.
Cooling in the deserts will be delayed a day, with temperatures in
the deserts on Wednesday 5 to 10 degrees cooler than Tuesday.

After the low pressure system passes Tuesday, high pressure will
rebuild over the West Coast. Another round of gusty Santa Ana winds
is expected Wednesday through Friday, locally into Saturday. Gusty
northeast winds begin to increase Wednesday afternoon on the coastal
slopes of the San Bernardino mountains into the Inland Empire and in
Orange County. Winds will continue into Thursday, weakening and
becoming more isolated into late Friday afternoon. The ensemble
members for the ECMWF show winds at Ontario and Fullerton peaking
Thursday. Winds in San Diego County will pick up on Thursday
morning and continue into Saturday morning. Ensemble members for
the ECMWF at Ramona in San Diego County, show stronger gusts
continuing into Friday. Peak gusts of 40 to 50 mph, locally 60 mph
expected.

The end of the week and into the weekend will be very dry again and
warm up to about 80 on Thanksgiving along the coastal- inland belt,
with 70s at the coast, valleys and lower desert. The longwave
pattern with a strong ridge of high pressure dominating the West
Coast shows no real sign of relenting. Weak upper lows might try to
weaken the ridge, bringing occasional high clouds, but any chance of
precipitation looks near zero.

&&

.AVIATION...
221600Z...Northeast to east winds 20-30 kt with gusts to 45 kt in
the mountains and below the passes through 20Z including the Cajon
Pass and the San Gorgonio Pass. Moderate up/downdrafts and LLWS over
and west of the mtns. These winds will diminish later today.
Otherwise, VFR with scattered high clouds through the period. Fog is
not expected to be an issue at the coastal terminals tonight and
Tuesday morning. However, patchy fog and low clouds will begin to
return to the coast late Tuesday afternoon.

&&

.MARINE...
NE winds 5-10 kt this morning shifting NW this afternoon. Patchy fog
late Tuesday night/Wednesday morning. Northeast winds from 5-15 kt
returning Wednesday night and Thursday as another Santa Ana pattern
sets up. Otherwise, no hazardous marine conditions through the
forecast period.

&&

.FIRE WEATHER...
Areas of northeast winds will continue for a few more hours, mainly
confined to the foothills and below passes. Relative humidity of 10-
20% will persist through this afternoon. Lingering gusty northeast
winds combined with dry conditions will create areas of near-
critical fire weather conditions through this afternoon.

Onshore flow returns Tuesday, bringing cooler conditions and
recovering relative humidity. A weak passing system may bring a
few light showers Tuesday morning in the mountains, mainly in San
Diego County.

Another Santa Ana event is forecast for the latter half of the week.
Winds will begin to increase Wednesday afternoon on the foothills of
the San Bernardino and Santa Ana mountains, the Inland Empire and
Inland Orange County. Winds will peak on Thursday, spreading further
south to the San Diego County foothills and inland valleys. Peak
wind gusts will be 40 to 50 mph, locally to 60 mph. Areas of weaker
Santa Ana winds will continue into Saturday, especially in San Diego
County. Minimum relative humidity is expected to fall to single
digits away from the coast Thursday and Friday, beginning to slowly
increase Saturday. Minimum relative humidity Saturday will still
be 8-15% for the inland valleys. Critical fire weather can be
expected Wednesday through Friday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...CO
AVIATION/MARINE...Moreland

Nearby

Fire Weather Watches in California, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.